Hydroxyzine Made Tinnitus Worse — Is It Temporary?

Discussion in 'Support' started by Kwus, Apr 11, 2020.

    1. Kwus

      Kwus Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      stress and medication
      Hi,

      I went to emergency room for panic and they gave me a small dose of 25mg of Hydroxyzine...

      later that day my tinnitus went crazy...

      Do you think because it was such a small dose that it will heal over time?

      My tinnitus is at a ten right now... Can one dose ruin it or is it just my anxiety? Please help.
       
      • Hug Hug x 4
    2. lightning
      Cheerful

      lightning Member

      Tinnitus Since:
      Severe tinnitus since Dec 30 2019
      Cause of Tinnitus:
      Loud noise exposure
      One dose of hydroxyzine isn't going to have any lasting effect on your T. I've taken hydroxyzine and it had no effect on my T. I'm guessing that your T is very loud right now because you are in a very anxious state.
       
      • Like Like x 1
    3. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      The oldschool antihistamines, which include this drug, are very nonselective and in addition to antihistamine action they form a receptor blockade at 5-ht (serotonin) sites. The upshot of that is that it can be like taking a single dose of an SSRI.

      Things that mess with serotonin can modulate tinnitus, but this drug is super safe, very old, and so you will be fine in 24-48 hrs.

      Being anxious about this, of course, makes the experience subjectively more unpleasant. Not being anxious about it is hard as hell; this is why I take 3 medications and meditate every day.
       

Share This Page

Loading...